Ohio, 2004Flood in Ohio, June 14, 2004
June 14, 2004 · NWS PBZ · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 14, 2:45 AM EST, 2 hours earlier.
Area forecast discussion, Jun 14, 2:45 AM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
345 AM EDT MON JUN 14 2004
.DISCUSSION...
SHRA GRADUALLY TAPERING OFF FM THE WEST AND EXPECTED TO END AS THE
MRNG PROGRESSES WITH PASSAGE OF SUPPORTING SHRTWV. AFTER MIDDAY
BREAK...TSTMS AGAIN EXPECTED TO DVLP LATE IN THE AFTN AND INTO EVE.
HAVE BUMPED POPS TO LIKELY FOR THE 1ST AND 2ND PDS OVR THE NRN ZONES
WHERE MSTR CNVRGNC PROG IS ENHANCED. HEAVIEST OVRNGT RA FELL OVR THE
WRN ZONES...WHERE FLASH FLOOD WATCH MAY BE NEEDED SHOULD DAY SHIFT
PINPOINT THAT AREA.
CDFNT STILL EXPECTED TO SWEEP THE AREA ON TUE AND END PCPN FOR THE
TIME BEING...BUT TIMING WL PROBABLY HAVE TO BE REFINED.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
OH...NONE.
WV...NONE.
MD...NONE.
&&
15
Hazardous weather outlook, Jun 14, 4:20 AM EST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
520 AM EDT MON JUN 14 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-140920-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
520 AM EDT MON JUN 14 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST
CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS THE ENTIRE AREA. THE MAIN THREAT FROM THESE STORMS WILL BE
FROM DAMAGING WIND.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
15
In the hours before
Special weather statement, Jun 14, 12:38 AM EST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
138 AM EDT MON JUN 14 2004
PAZ021-029-140637-
ALLEGHENY PA-WASHINGTON PA-
138 AM EDT MON JUN 14 2004
...STRONG THUNDERSTORMS CROSSING THE AREA...
A LINE OF THUNDERSTORMS WILL CROSS ALLEGHENY AND WASHINGTON COUNTIES
THROUGH 2 30 AM. WIND GUSTS NEAR 45 MPH MAY BE EXPECTED. WIND OF
THIS MAGNITUDE WILL BE SUFFICIENT TO BREAK SOME TREE BRANCHES AND
POSSIBLY DOWN SOME ROTTEN TREES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
15
Special weather statement, Jun 14, 1:56 AM EST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
256 AM EDT MON JUN 14 2004
OHZ039>041-048>050-057>059-068-069-PAZ007-008-013>015-020>022-029-
WVZ001>004-140730-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER
PA-CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-GUERNSEY
OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-LAWRENCE PA-MARSHALL WV-MERCER
PA-MONROE OH-MUSKINGUM OH-NOBLE OH-OHIO WV-TUSCARAWAS OH-VENANGO
PA-WASHINGTON PA-
256 AM EDT MON JUN 14 2004
...SEVERE THUNDERSTORM WATCH NO LONGER IN EFFECT...
SEVERE THUNDERSTORM WATCH NUMBER 464 IN NO LONGER IN EFFECT FOR EAST
CENTRAL OHIO...THE WEST VIRGINIA PANHANDLE...AND PARTS OF WESTERN
PENNSYLVANIA.
SEVERE WEATHER IS NO LONGER EXPECTED THIS MORNING.
15
Flood, Coshocton
- When
- June 14, 4:45 AM EST to 8:15 PM EST
- Where
- Coshocton forecast zone
- Property damage
- $9,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.302, -81.920 (the zone’s center; the record gives no point)
On the Muskingum River, Coshocton rose to flood stage (15 ft) at 545 AM EDT, crested at 16.8 ft at 430 PM, and fell below flood stage at 915 PM EDT.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, June 14, 2004$547,000 · 61 kt wind · 29 events
- Flash Flood and Hail in Kansas, June 14 to 15, 2004$1.4 million · 1 in hail · 8 events
- Hail and Damaging Winds in Kansas, June 14, 2004$1.3 million · 1 in hail · 3 events
- Flash Flood and Flood in Ohio, June 14 to 15, 2004$1.2 million · 2 events
- Damaging Winds in Pennsylvania, June 14, 2004$800,000 · 65 kt wind · 2 events
- Flooding in Ohio, June 14 to 15, 2004$200,000 · 2 events
- Lightning Strike in New York, June 14, 2004$200,000 · 1 event
- Hail and Damaging Winds in Kansas, June 14 to 15, 2004$100,000 · 65 kt wind · 12 events
- Hail and Damaging Winds in Michigan, June 14, 2004$90,000 · 1 in hail · 7 events
- Flood in Pennsylvania, June 14, 2004$100,000 · 1 event
- Flood in Virginia, June 14, 2004$100,000 · 1 event
- Hail in Kansas, June 14, 2004$72,000 · 1.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404416.